Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 69, NWS St. Louis, MO

May 11, 2005Boone County, Callaway County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 11, 2005, 2:20 PM CDT for Boone County, Callaway County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2005, 2:20 PM CDT (19:20 UTC)
Expired
May 11, 2005, 3:00 PM CDT
In force
40 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Boone County, MO, Callaway County, MO

The radar

The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 1:55 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1362 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 111921
SVRLSX
MOC019-027-112000-
/O.NEW.KLSX.SV.W.0069.050511T1920Z-050511T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
220 PM CDT WED MAY 11 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOONE COUNTY IN CENTRAL MISSOURI
  WESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI

* UNTIL 300 PM CDT

* AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR EASLEY...OR ABOUT 6
  MILES WEST OF ASHLAND...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ASHLAND
  MILLERSBURG

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3885 9246 3866 9233 3888 9195 3905 9215

$$

TRUETT
1 follow-up statement
000 
WWUS53 KLSX 111934
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
233 PM CDT WED MAY 11 2005

MOC019-027-112000-
/O.CON.KLSX.SV.W.0069.000000T0000Z-050511T2000Z/
CALLAWAY MO-BOONE MO-
233 PM CDT WED MAY 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CDT FOR 
SOUTHERN BOONE AND WESTERN CALLAWAY COUNTIES...

AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
JUST SOUTH OF EASLEY...MOVING NORTHEAST AT 25 MPH.  NICKEL SIZE HAIL 
WAS REPORTED WITH THIS STORM AT 5 MILES WEST OF ASHLAND AT 230 PM.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
ASHLAND...CARRINGTON...AND MILLERSBURG.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3885 9246 3866 9233 3886 9194 3904 9213

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:47 AM CDT, 6 hours 33 minutes earlier.

Area forecast discussion, May 11, 7:47 AM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
747 AM CDT WED MAY 11 2005

.DISCUSSION...

HAVE UPDATED TO FORECAST TO INTRODUCE CHANCE POPS FOR THUNDERSTORMS
THIS AFTERNOON ACROSS ENTIRE CWA...GIVEN OUTFLOW FROM OVERNIGHT MCS
IS TRAVERSING SOUTHWARD AND WILL LIKELY BE SOMEWHERE ACROSS CENTRAL
MISSOURI AND ILLINOIS THIS AFTERNOON. SPC HAS FOLLOWED SUIT AND
DROPPED THE SLIGHT RISK LINE SOUTHWARD TO INCLUDE I-70 CORRIDOR.

PREVIOUS DISCUSSION...

ONGOING MCS OVR IA IN ZONE OF STG 850 MB MOISTURE CNVG...THETA E
ADVCTN AND WAA ABV SFC STNRY FNT EXTDG FM NWRN KS NE THRU CNTRL IA
TO SRN WI.  MOST OF THIS CONVECTION SHOULD REMAIN N OF THE CWA THIS
MRNG ALTHOUGH THE SWRN END OF THE LINE MAY MOV E-SEWD THRU THE EXTRM
NRN PTN OF THE CWA LTR THIS MRNG.  HI LVL CONVECTIVE DEBRIS CLOUDS
MAY LIMIT SOLAR INSOLATION THIS MRNG OVR THE NRN PTN OF THE
CWA...OTHERWISE MAX TEMPS TDA SHOULD BE A FEW DGRS WRMR THAN
YESTERDAY ALNG AND S OF INTERSTATE 70 WITH NR RECORD HI TEMPS LIKELY
TDA AS UNSEASONABLY WRM SUMMERLIKE WX PATTERN CONTS.  PLAN TO INCRS
POPS TDA AND TGT MAINLY N OF I-70 AS E-W FNT SAGS SWD THRU THE NRN
PTN OF THE CWA TDA MAKING IT AS FAR S AS STL OR JUST N OF STL BY LT
TGT.  SHOULD SEE SCT TSRA DVLP THIS AFTN ALNG AND N OF SFC FNT WITH
PLENTY OF INSTABILITY ALNG AND S OF THE FNT THIS AFTN.  MID-UPR LVL
ENVIRONMENT WILL ALSO BCM MORE FAVORABLE FOR CONVECTION AS MID LVL
RDG SHIFTS SEWD WITH WK SWLY FLOW SHRTWVS MOVG NEWD THRU THE NRN
HALF OF MO.  SCT CONVECTION MAY CONT TGT ALNG AND N OF SFC FNT...
ALTHOUGH MORE WIDEPREAD AND ORGANIZED CONVECTION WILL REMAIN N AND
NW OF THE CWA ALNG BEST 850 MB FRCG AND AHD OF STGR SHRTWVS MOVG
THRU THE NRN PLAINS.  SFC FNT WILL LFT BACK NWD ON THU AS SWLY MID
LVL FLOW INCRS OVR THE REGION AND THE STG SFC RDG N OF THE FNT
SHIFTS E OF THE GRT LKS REGION.  WILL CONT WITH THE HIGHEST POPS OVR
THE NRN PTN OF THE CWA THU AND THU NGT...THEN INCRS POPS OVR THE
ENTR CWA FRI AND FRI NGT AS A CDFNT DROPS SLOWLY SEWD THRU THE CWA
AHD OF MID-UPR LVL TROF WHICH WILL MOV EWD THRU THE REGION FRI
NGT.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

CVKING
Hazardous weather outlook, May 11, 7:55 AM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
755 AM CDT WED MAY 11 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
755 AM CDT WED MAY 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT AS A STATIONARY FRONT SAGS SLOWLY SOUTHWARD INTO THE
REGION. A FEW STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS...
LARGE HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE FROM THURSDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR TONIGHT.

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:54 PM CDTSevere Thunderstorm WarningLSXBoone51 min
May 11, 2:16 PM CDTTornado WarningLSXBoone44 min
May 11, 2:55 PM CDTTornado WarningLSXAudrain, Boone, Callaway50 min
May 11, 3:00 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Francois, Washington45 min
May 11, 3:02 PM CDTSevere Thunderstorm WarningLSXCallaway43 min
May 11, 3:12 PM CDTTornado WarningLSXCallaway48 min
May 11, 3:16 PM CDTSevere Thunderstorm WarningLSXOsage44 min
May 11, 3:21 PM CDTSevere Thunderstorm WarningLSXBoone, Cole, Moniteau39 min
May 11, 3:45 PM CDTSevere Thunderstorm WarningLSXIron, Saint Francois, Washington45 min
May 11, 3:55 PM CDTSevere Thunderstorm WarningLSXBoone53 min
May 11, 3:57 PM CDTSevere Thunderstorm WarningLSXJefferson48 min
May 11, 3:59 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery50 min
May 11, 4:17 PM CDTSevere Thunderstorm WarningLSXOsage43 min
May 11, 4:31 PM CDTSevere Thunderstorm WarningLSXSaint Francois21 min
May 11, 4:44 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis, City of Saint Louis26 min
May 11, 4:50 PM CDTSevere Thunderstorm WarningLSXFranklin27 min
May 11, 4:58 PM CDTSevere Thunderstorm WarningLSXGasconade16 min
May 11, 5:03 PM CDTSevere Thunderstorm WarningLSXBoone31 min
May 11, 5:37 PM CDTFlash Flood WarningLSXBoone5 hr
May 11, 5:37 PM CDTSevere Thunderstorm WarningLSXMontgomery38 min
May 11, 5:43 PM CDTSevere Thunderstorm WarningLSXBoone47 min
May 11, 5:48 PM CDTSevere Thunderstorm WarningLSXWarren42 min
May 11, 5:56 PM CDTSevere Thunderstorm WarningLSXLewis49 min
May 11, 6:10 PM CDTSevere Thunderstorm WarningLSXLincoln51 min
May 11, 6:19 PM CDTSevere Thunderstorm WarningLSXPike31 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.